Tell us about your symptoms and treatment experience. Take our survey here.

caret icon Back to all discussions

Stinging eyes 👀

Hello everyone I am sending this message on behalf of my mother.
She has had CDE for about 3 years now and the condition just seems to keep getting worse and worse. The doctors keep telling her she needs to keep try different drops until she finds one that works and gives her some ease. The problem is any drops she try’s makes her eyes sting even more and she stops taking them after one or two days. My question is are the drops making her eyes sting because they are so dry atm. And if she continued using them as per instructions, would the stinging reduce and eyes start to feel benefit ?

Any help or advice would be greatly appreciated

  1. that’s a great question. Unfortunately I don’t have an answer. I do know that pharmacist are the experts on medications even those over the counter. I found this article that sheds some light on why drops may sting https://familyvisionoptical.com/2021/09/why-do-my-eyes-burn-when-i-put-in-eye-drops/
    I hope you can help your Mom with the problem associated with stinging from drops. Warm wishes, Sharon Moore Patient Leader

    1. I am so sorry you're mom is dealing with this. I know when I was using artificial tears a lot, it made my eyes feel worse. My dry eye specialist told me that using them more than 4 times a day would make them feel worse. I did find other treatments beneficial that helped way more than the tears. That was finding an actual dry eye doctor, IPL (intense pulse light) and Xiidra. Has she tried anything else other than artificial tears?

      Please read our rules before posting.